Brand names: Cesamet
Cesamet is a therapeutic option for treating nausea and vomiting after chemotherapy. Cesamet is in a class of medications called cannabinoids that work in the brain's vomiting center.
Cesamet should be used with caution in the elderly, and those with high blood pressure or heart disease. Cesamet should also be used with caution in patients with psychiatric disorders, including bipolar disorder, depression, and schizophrenia; the symptoms may come back with the use of Nabilone.
Side effects cannot be anticipated. If any develop or change in intensity, inform your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking Nabilone.
You should not take Cesamet if you are allergic to any cannabinoids.
People receiving treatment with Cesamet should be specifically warned not to drive, operate machinery, or engage in any hazardous activity while receiving Cesamet. People with a history of substance abuse, including drug or alcohol abuse, should be careful while taking Cesamet.
Always tell your doctor about all the prescription, over-the-counter, and herbal medicines you are taking, as well as your medical history. Also, tell your doctor if you are nursing, or are going to have surgery.
If Cesamet is taken with certain other drugs, the effects of either could be increased, decreased, or altered. It is especially important to check with your doctor before combining Cesamet with the following:
The effects of Cesamet during pregnancy and breastfeeding are unknown. Talk with your doctor before taking Nabilone if you are pregnant, plan to become pregnant, or are breastfeeding.
The usual dose of Cesamet is 1-2 milligrams (mg), 1-3 hours before chemotherapy. The maximum daily dose is 6 mg given in divided doses 3 times a day.
Cesamet may be administered 2 or 3 times daily during the entire course of each cycle of chemotherapy and if needed, for 48 hours after the last dose of each cycle of chemotherapy.
Any medication taken in excess can have serious consequences. If you suspect an overdose, seek medical attention immediately.